MAUDE Adverse Event Report: MEDELA LLC PUMP IN STYLE WARRANTY EN FR ES (YELLOWFIN); PUMP, BREAST, POWERED

MEDELA LLC PUMP IN STYLE WARRANTY EN FR ES (YELLOWFIN); PUMP, BREAST, POWERED
Model Number 101041265
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 07/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer service conducted some troubleshooting with the customer on the pump.The pump was tugging from the port and appeared to have suction.Customer service sent replacement parts to the customer and advised her to call back if issue was not resolved.In follow up with a complaint handler on (b)(6) 2025, the customer stated that she developed mastitis on (b)(6) 2025 and was prescribed an antibiotic.The customer also stated that the pump still has low suction after trying the new parts.Additionally, she stated that the mastitis is resolved.The complaint handler referred her to customer service to troubleshoot the pump.Based on the results of our internal investigation (reference number (b)(4), it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is (b)(4) for the period of (b)(6) 2013 to (b)(6) 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However, in this case, the mother¿s mastitis required prompt medical attention for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On (b)(6) 2025, the customer alleged that that her pump in style had low suction.Additionally, she alleged that she developed mastitis and was prescribed an antibiotic.

Brand Name
PUMP IN STYLE WARRANTY EN FR ES (YELLOWFIN)
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer (Section G)
MEDELA LLC
1101 corporate drive
mchenry IL 60050
Manufacturer Contact
tom cuzman
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key22610963
Report Number1419937-2025-00017
Device Sequence Number20179544
Product Code HGX
UDI-Device Identifier00020451412658
UDI-Public00020451412658
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K200508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101041265
Device Catalogue Number101041265
Device Lot Number0000547396
Distributor Facility Aware Date07/07/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/07/2025
Initial Report FDA Received Date07/25/2025
Date Device Manufactured05/30/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale